My insurance company started refusing payment on maxalt because of a possible interaction with Lexapro. I've been taking both, not regularly, maybe three times a year. Now all of a sudden I have a problem. Or do I?
I was put on Celexa for depression by a MNP who knew I have severe migraines very often and who had prescribed Maxalt MLT. I have since learned to look up all my medications to see what interactions may occur. Serotonin Syndrome can occur when mixing certain anti-depressants (like Lexapro) with triptans (like Maxalt). Google it - you might change your mind about wanting to mix the two drugs.
Three days after starting the Celexa (which is very similar to Lexapro) I spent half a day looking for my daughter, who I was positive had been in my house. I had talked with her about what she wanted for breakfast. When I got back from a local store with her breakfast, she was no where to be found. I searched and hollered for her. Thinking she was hiding from me I threatened her. Then I got scared and called the Police Department. The officer who responded knows my family. He suggested we call them to come over and help look for her. When he talked to my step-father he said my daughter had spent the night with my mother and him the night before. He said she had been at their house since. The ENTIRE morning had been a hallucination. And still to this day even though I know it wasn't real, I can still see her and remember the conversation about breakfast just as if it really happened.
Having said all that, I think you can see what a non-lethal case of Serotonin Syndrome can do. I was lucky it wasn't lethal and everyone just thought I was nuts.
I had a significant serotonin syndrome reaction. I almost passed out driving my son home from school. He had just gotten his permit and made me switch drivers. I then passed out and he pulled into a parking lot and called 911. It was terribly scary and I was sick for a few days. Amazingly many healthcare providers act like they have never heard of this. Be very wary of two drugs that raise your serotonin level. I thank God every day I was not alone.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Aug 2009 • 2 answers
Posted 15 Mar 2010 • 2 answers
Posted 27 May 2010 • 1 answer
Posted 30 Oct 2012 • 3 answers
Posted 15 Sep 2016 • 0 answers